Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 10, NWS Milwaukee, WI

April 12, 2014Columbia County, Dane County, Sauk County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Apr 12, 2014, 9:49 PM CDT for Columbia County, Dane County, Sauk County, Wisconsin. It was in force for 41 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 12, 2014, 9:49 PM CDT (02:49 UTC)
Expired
Apr 12, 2014, 10:30 PM CDT
In force
41 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
1.5 in
Wind
50.0 mph

Counties Columbia County, WI, Dane County, WI, Sauk County, WI

The radar

The Milwaukee radar (KMKX), 90 km from the middle of the area, began a volume at 02:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 12, 9:50 PM CDTHAIL 0.75Prairie Du Sac, WI
Apr 12, 10:00 PM CDTHAIL 1.5Sauk City, WIHAIL LASTED 13 MINUTES...AND RANGED IN SIZE FROM DIME TO WALNUT SIZE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 12, 3:15 PM CDTSevere Thunderstorm WatchSPC7 hr
Apr 12, 9:38 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2014-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2014-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 383 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
445 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
383 m²/s²
0-3 km storm-relative helicity
533 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

873 
WUUS53 KMKX 130249
SVRMKX
WIC021-025-111-130330-
/O.NEW.KMKX.SV.W.0010.140413T0249Z-140413T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
949 PM CDT SAT APR 12 2014

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN SAUK COUNTY IN SOUTH CENTRAL WISCONSIN...
  NORTHWESTERN DANE COUNTY IN SOUTH CENTRAL WISCONSIN...
  SOUTHERN COLUMBIA COUNTY IN SOUTH CENTRAL WISCONSIN...

* UNTIL 1030 PM CDT

* AT 949 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SAUK CITY...
  MOVING EAST NORTHEAST AT 35 MPH.

  HAZARD...PING PONG BALL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  LODI AROUND 1005 PM CDT.
  LAKE WISCONSIN...DEFOREST AND POYNETTE AROUND 1015 PM CDT.
  RIO AROUND 1030 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE DANE...
HARMONY GROVE...MERRIMAC...MORRISONVILLE...MARXVILLE...WYOCENA...OKEE
AND ARLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4317 8982 4328 8984 4355 8925 4329 8912
TIME...MOT...LOC 0249Z 249DEG 32KT 4327 8972 

HAIL...1.50IN
WIND...<50MPH

$$

WOOD
2 follow-up statements
061 
WWUS53 KMKX 130300
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1000 PM CDT SAT APR 12 2014

WIC021-025-111-130330-
/O.CON.KMKX.SV.W.0010.000000T0000Z-140413T0330Z/
SAUK WI-DANE WI-COLUMBIA WI-
1000 PM CDT SAT APR 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTHEASTERN SAUK...NORTHWESTERN DANE AND SOUTHERN COLUMBIA
COUNTIES...

AT 1000 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LODI...OR
NEAR PRAIRIE DU SAC...MOVING EAST AT 35 MPH.

HAZARD...PING PONG BALL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE 
         TO ROOFS...SIDING...WINDOWS AND VEHICLES. 

THIS SEVERE STORM WILL BE NEAR...
  LODI AROUND 1010 PM CDT.
  LAKE WISCONSIN AROUND 1015 PM CDT.
  DEFOREST AND POYNETTE AROUND 1020 PM CDT.
  RIO AROUND 1030 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
MORRISONVILLE...WYOCENA...DANE...HARMONY GROVE...OKEE AND ARLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4321 8973 4332 8971 4355 8925 4329 8912
TIME...MOT...LOC 0300Z 249DEG 30KT 4329 8962 

HAIL...1.50IN
WIND...<50MPH

$$

CRAVEN
081 
WWUS53 KMKX 130321
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1021 PM CDT SAT APR 12 2014

WIC111-130331-
/O.CAN.KMKX.SV.W.0010.000000T0000Z-140413T0330Z/
SAUK WI-

1021 PM CDT SAT APR 12 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SAUK COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT SUNDAY
MORNING FOR SOUTHEAST WISCONSIN.

LAT...LON 4325 8956 4335 8956 4355 8925 4329 8912
TIME...MOT...LOC 0321Z 255DEG 25KT 4331 8946 

$$

WIC021-025-130330-
/O.CON.KMKX.SV.W.0010.000000T0000Z-140413T0330Z/
DANE WI-COLUMBIA WI-
1021 PM CDT SAT APR 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTH CENTRAL DANE AND SOUTHEASTERN COLUMBIA COUNTIES...

AT 1021 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LODI...OR 7
MILES SOUTHEAST OF LAKE WISCONSIN...MOVING EAST AT 30 MPH.

HAZARD...PING PONG BALL SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE 
         TO ROOFS...SIDING...WINDOWS AND VEHICLES. 

THIS SEVERE STORM WILL BE NEAR...
  POYNETTE AROUND 1030 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
MORRISONVILLE...WYOCENA...ARLINGTON AND DANE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4325 8956 4335 8956 4355 8925 4329 8912
TIME...MOT...LOC 0321Z 255DEG 25KT 4331 8946 

HAIL...1.50IN
WIND...<50MPH

$$

CRAVEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 2:43 PM CDT, 7 hours 6 minutes earlier.

Area forecast discussion, Apr 12, 2:43 PM CDT, 7 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
243 PM CDT SAT APR 12 2014

.SHORT TERM...

.TONIGHT - CONFIDENCE...MEDIUM SURFACE WARM FRONT HAS NUDGED INTO SC
WI. MASSIVE TEMPERATURE DIFFERENTIAL ACROSS THE CWA...MID/UPPER 30S
IN THE NE CWA AND MID 70S IN THE SOUTH WITH GUSTY SOUTH WINDS AND
DEW POINTS INTO THE MID 50S. ELEVATED STORMS ASSOCIATED WITH 850-700
FRONTOGENETICAL FORCING STILL TRAVERSING ACROSS CNTRL AND PORTIONS
OF SRN WI. THIS INITIAL 850 JET CORE WILL TRANSLATE EAST. MEANWHILE
STRONG HEATING AND DESTABILIZATION IS OCCURING FROM IOWA AND
ILLINOIS AND POINTS SOUTH WITH THE NORTHERN FRINGE OF THIS INTO FAR
SC WI. INSTABILITY PROGS...LI/S...MLCAPE...CRAVEN SIG/SVR...K INDEX
ALL SHOW THE DESTABILIZING TREND WELL INTO SC WI. 4KM WRF/RAP/HRRR
ARE ALL KEYING ON WESTWARD DEVELOPMENT ACROSS IA WITH STORMS
TRANSLATING ACRS SRN WI THIS EVENING. SHORTWAVE IN KS PROGGD TO LIFT
NE AND HELP INTIIATE STORMS WITHIN THE UNSTABLE AIR. ADDING FURTHER
SUPPORT WILL BE UPPER DIVERGENCE ASSOCIATED WITH RIGHT REAR QUADRANT
OF 200-300 MILLIBAR JET ACROSS U.P. STRONGEST SURFACE BASED
INSTABILITY WILL BE IN CLOSER PROXIMITY OF SURFACE WARM
FRONT...ALONG AND JUST TO THE SOUTH. LAKE MICHIGAN HAS HAD ITS SAY
ON HOLDING UP THE NORTHWARD PUSH IN ERN WI. ANOTHER POTENTIAL
NEGATIVE IS THE CONSIDERABLE CLOUD COVER UPSTREAM. BOTTOM LINE...AT
THIS POINT ENOUGH FAVORABLE FACTORS IN PLACE TO WARRANT THE SPC
SLIGHT RISK INTO SRN WI. SVR THREAT APPEARS GREATEST ALONG AND SOUTH
OF THE SFC WRM FRONT IN SC WI.

.SUNDAY - CONFIDENCE...MEDIUM ACTIVE PATERN PERSISTS. WHILE ONE
SHORTWAVE SHIFTS EAST THE ACTIVE UPPER FLOW CONTINUES. PROGS SUGGEST
A POTENTIAL LULL IN THE MORNING WITH ANOTHER SHOT OF STEADY
RAINS/THUNDER RIDING IN FOR THE AFTERNOON. 850 BAROCLINIC TIGHTENS
UP ACROSS THE CWA WITH A RENWED 850 JET CORE INCREASING ACROSS
ILLINOIS. THIS WILL MAXIMIZE FORCING ACROSS SRN WI.

.SUNDAY NIGHT AND MONDAY...FORECAST CONFIDENCE...MEDIUM

THE MID/UPPER TROUGH MOVES ACROSS THE NORTHERN AND CENTRAL PLAINS
WITH THE MAIN RIGHT ENTRANCE REGION LIFTING TO THE NORTH OF THE
FORECAST AREA...BUT THE 250 MB WINDS DO INCREASE SUNDAY NIGHT OVER
SOUTHERN WISCONSIN WITH WEAK UPPER DIVERGENCE.

THE 925/850/700 MB LATER IS SATURATED SUNDAY NIGHT...BUT DOES DRY
DURING THE DAY MONDAY FROM THE NORTHWEST.

700 UPWARD MOTION IS STRONG SUNDAY EVENING BUT WEAKENS AFTER
MIDNIGHT BEFORE BECOMING DOWNWARD MONDAY AFTERNOON...EXCEPT FOR
THE FAR SOUTHEAST TIP.

BOTH THE 12Z GFS AND 00Z ECMWF TAKES A LOW NORTHEAST ACROSS THE
FRONTAL BOUNDARY THAT IS LOCATED ACROSS CENTRAL AND NORTHERN
ILLINOIS...SUNDAY NIGHT. THIS SPREADS MODERATE TO HEAVY RAIN
AMOUNTS ACROSS MUCH OF SOUTHERN WISCONSIN...WITH AMOUNTS OF 1 TO
1.5 INCHES. THICKNESS AND 850 MB TEMPERATURE VALUES DROP...AND
NAM SOUNDINGS COOL ENOUGH FOR A CHANGE OVER TO SNOW. HOWEVER THIS
HAPPENS AFTER MOST OF THE HEAVIER PRECIPITATION FALLS...SO DO NOT
EXPECT ACCUMULATIONS TO CAUSE MUCH OF A PROBLEM.

.MONDAY NIGHT AND TUESDAY...

THE MAIN MID/UPPER TROUGH AXIS MOVES ACROSS WISCONSIN LATE MONDAY
NIGHT AND TUESDAY MORNING WITH UPPER DIVERGENCE AHEAD OF THE
TROUGH AXIS AND CONVERGENCE BEHIND. WEAK 700 MB UPWARD MOTION OVER
THE FAR SOUTHEAST EARLY MONDAY MORNING BECOMES DOWNWARD.

MID LEVELS REMAIN DRY...WITH SOME INCREASE IN RH WEST OF MADISON
BY EVENING.

.LONG TERM...

.WEDNESDAY AND THURSDAY...FORECAST CONFIDENCE...LOW

THE MID/UPPER LEVEL FLOW IS ZONAL WEDNESDAY AND BECOMES SOMEWHAT
SOUTHWEST LATER THURSDAY.

WARM AIR ADVECTION AND SOUTH WINDS OCCURS WEDNESDAY AHEAD OF A
TROUGH OF LOW PRESSURE EXTENDING FROM COLORADO TO THE UPPER
MISSISSIPPI VALLEY. MOST OF THE PRECIPITATION STAYS NORTH AND WEST
WEDNESDAY.

THE 00Z ECMWF BRINGS A STRONGER LOW ACROSS SOUTHERN MINNESOTA
WEDNESDAY AND INTO NORTHERN WISCONSIN WEDNESDAY NIGHT...WHILE THE
12Z GFS KEEPS THE MAIN LOW OVER OKLAHOMA AND EASTERN KANSAS.
THE 12Z GFS LIFTS THIS LOW INTO WISCONSIN THURSDAY WHILE THE 00Z
ECMWF BRINGS IN HIGH PRESSURE BEHIND ITS DEPARTING LOW.

.FRIDAY AND SATURDAY...FORECAST CONFIDENCE...LOW

THE 12Z GFS MOVES THE SURFACE LOW INTO THE UPPER GREAT LAKES
FRIDAY WHILE THE ECMWF LINGERS THE SURFACE HIGH. THE TIMING
REMAINS OFF BETWEEN THE GFS AND ECMWF ON SATURDAY.

&&

.HYDROLOGY...

A ROUND OF MODERATE RAINFALL IS EXPECTED TONIGHT WITH AROUND AN
INCH OF RAINFALL...WITH LESSER AMOUNTS SOUTH OF MILWAUKEE AND
MADISON.

A SLOW MOVING FRONTAL SYSTEM WILL BRING A LONG DURATION OF
MODERATE TO HEAVY RAINFALL SUNDAY AFTERNOON AND SUNDAY NIGHT.
THIS COULD BRING ANOTHER 1 TO 2 INCHES OF RAINFALL. THE
COMBINATION OF TONIGHTS RAIN...AND THE RAIN SUNDAY AFTERNOON AND
SUNDAY NIGHT WILL CAUSE RIVERS AND STREAMS TO RISE.

HAVE ISSUED AN HYDROLOGIC OUTLOOK FOR THIS EVENT.

&&

.AVIATION/00Z TAFS/...

SURFACE WARM FRONT WILL EXTEND INTO SC WI WITH MORE STABLE
EASTERLY FLOW NEAR LAKE MICHIGAN. CLUSTER OF STORMS IN WC WI
LIKELY TO STAY NORTH OF TAF ROUTES THE REST OF THE AFTERNOON/EARLY
EVENING. BEST CHANCE FOR MORE STORMS WILL BE TONIGHT WHEN RENEWED
ACTIVITY DEVELOPS ACROSS IA AND ROLLS ACROSS SRN WI NEAR WARM
FRONTAL ZONE. AS LOW AND TROUGH MOVE ACRS SRN WI TNGT AND SUNDAY
CIGS/VSBYS EXPECTED TO LOWER TO IFR. THIS PLAYED OUT ON MOS AND
LLVL RH PROGS. WHILE A BREAK IN RAIN/STORMS POSSIBEL DURING THE
MORNING EXPECTE A RENEWED SURGE SUNDAY AFTERNOON.

&&

.MARINE...SMALL CRAFT ADVISORY PRETTY BORDERLINE NORTH OF SFC WARM
FRONT THOUGH SOME ONSHORE GUSTS TO AOA 20 KNOTS...SO WILL LEAVE AS
IS. AS WARM FRONT TRIES TO NUDGE...GUSTY SOUTH WINDS POSSIBLE BUT
LIKELY JUST ACROSS THE FAR SOUTHERN LAKE ZONE. CONFIDNCE NOT HIGH
THAT THAT WARM FRONT WILL BE ABLE TO DRIVE NORTH ESPECIALLY WITH
SURFACE LOW WEAKENING TO MORE OF A BROAD TROUGH. GRADIENT TRYING TO
TIGHTEN UP AND WINDS HAVE PICKED UP A SMIDGE.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LMZ644>646.

&&

TONIGHT/SUNDAY AND AVIATION/MARINE...COLLAR
SUNDAY NIGHT THROUGH SATURDAY...HENTZ
Hazardous weather outlook, Apr 12, 3:15 PM CDT, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
315 PM CDT SAT APR 12 2014

WIZ046-047-051-052-056>060-062>072-132015-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
315 PM CDT SAT APR 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING AS A
WARM FRONT BECOMES STATIONARY ACROSS SOUTHERN WISCONSIN. THE MAIN
THREAT WILL BE LARGE HAIL. SOME HEAVY RAINFALL IS POSSIBLE ALONG
AND JUST NORTH OF THE FRONT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

ANOTHER ROUND OF MODERATE TO HEAVY RAINFALL IS EXPECTED SUNDAY
AFTERNOON INTO SUNDAY NIGHT WITH A CONTINUED CHANCE OF
THUNDERSTORMS...BUT NO SEVERE THUNDERSTORMS ARE EXPECTED. SMALL
RIVERS AND STREAMS COULD SEE RAPID RISES AND WE/LL NEED TO KEEP AN
EYE ON THEM FOR ANY POSSIBLE FLOODING.

THE RAIN WILL CHANGE OVER TO SNOW LATE SUNDAY NIGHT AND
MONDAY...BUT ANY ACCUMULATIONS ARE EXPECTED TO BE LIMITED TO AN
INCH OR LESS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

LMZ643>646-132015-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
315 PM CDT SAT APR 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH EARLY THIS EVENING
FOR GUSTY EAST. THE WINDS MAY BECOME SOUTH MAINLY SOUTH OF
MILWAUKEE. THIS IS IN ASSOCIATION WITH WARM FRONT BECOMING
STATIONARY NEAR THE SHORELINE.

THUNDERSTORMS ARE LIKELY AND THERE IS A RISK OF HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

BRISK NORTH WINDS AND HIGH WAVES ARE LIKELY SUNDAY NIGHT THROUGH
MONDAY NIGHT...AS A COLD FRONT DROPS SOUTH.

THERE IS A CHANCE FOR THUNDERSTORMS INTO SUNDAY NIGHT.

HENTZ

WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, Apr 12, 9:03 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
903 PM CDT SAT APR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0843 PM     TSTM WND GST     LONE ROCK AIRPORT       43.21N 90.19W
04/12/2014  M40 MPH          SAUK               WI   ASOS

            KLNR PK WND 310 AT 35KTS

&&

CRAVEN
Local storm report, Apr 12, 9:06 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
906 PM CDT SAT APR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             MIDDLETON               43.10N 89.51W
04/12/2014  M1.00 INCH       DANE               WI   TRAINED SPOTTER

&&

MG
Local storm report, Apr 12, 9:10 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
910 PM CDT SAT APR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             BEAVER DAM              43.46N 88.84W
04/12/2014  M1.50 INCH       DODGE              WI   TRAINED SPOTTER

&&

MG
Special weather statement, Apr 12, 9:15 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
915 PM CDT SAT APR 12 2014

WIZ046-056-057-062-063-130245-
DANE-IOWA-MARQUETTE-SAUK-COLUMBIA-
915 PM CDT SAT APR 12 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
DANE...NORTHERN IOWA...SOUTHERN MARQUETTE...EASTERN SAUK AND
COLUMBIA COUNTIES...

AT 914 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR WISCONSIN DELLS...TO NEAR BARABOO...TO NEAR SAUK
CITY...TO NEAR SPRING GREEN...AND MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL BE NEAR...
  BARABOO...PRAIRIE DU SAC...SAUK CITY...LAKE DELTON AND WEST BARABOO
  AROUND 920 PM CDT.
  PORTAGE AND LAKE WISCONSIN AROUND 930 PM CDT.
  LODI AROUND 935 PM CDT.
  BLACK EARTH AROUND 940 PM CDT.
  POYNETTE...PARDEEVILLE AND RIO AROUND 945 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE MERRIMAC...NORTH
FREEDOM...AVOCA...ENDEAVOR...HIGHLAND...INTERSTATE 90/94
INTERCHANGE...PLAIN...BLACKHAWK LAKE REC AREA...WYOCENA AND ARENA.

LAT...LON 4320 9043 4321 9029 4317 9020 4324 9019
      4325 9013 4336 8996 4364 8984 4364 8960
      4373 8960 4376 8925 4364 8925 4364 8916
      4352 8916 4336 8927 4309 8985 4298 9043
TIME...MOT...LOC 0214Z 255DEG 37KT 4361 8972 4342 8973 4327 8983 4315
9012

WOOD
Local storm report, Apr 12, 9:39 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
939 PM CDT SAT APR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0938 PM     HAIL             WEST BEND               43.42N 88.18W
04/12/2014  M1.00 INCH       WASHINGTON         WI   TRAINED SPOTTER

            HAIL COVERING THE GROUND.

&&

BHAHN
Local storm report, Apr 12, 9:44 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
944 PM CDT SAT APR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0944 PM     HAIL             WEST BARABOO            43.48N 89.77W
04/12/2014  M0.75 INCH       SAUK               WI   TRAINED SPOTTER

            DIME SIZE HAIL COVERING THE GROUND.

&&

BHAHN

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 7:15 PM CDTSpecial Weather StatementMKXSheboygan45 min
Apr 12, 7:33 PM CDTSpecial Weather StatementMKXMilwaukee, Waukesha42 min
Apr 12, 7:42 PM CDTSpecial Marine WarningMKX93 min
Apr 12, 7:42 PM CDTSpecial Weather StatementMKXSheboygan18 min
Apr 12, 7:55 PM CDTSevere Thunderstorm WarningMKXMilwaukee35 min
Apr 12, 8:03 PM CDTSpecial Weather StatementMKXWaukesha27 min
Apr 12, 8:26 PM CDTAreal Flood AdvisoryMKXMilwaukee, Waukesha3 hr
Apr 12, 8:33 PM CDTSpecial Weather StatementMKXSauk42 min
Apr 12, 8:34 PM CDTSpecial Weather StatementMKXWaukesha41 min
Apr 12, 9:15 PM CDTSpecial Weather StatementMKXColumbia30 min
Apr 12, 9:35 PM CDTSevere Thunderstorm WarningMKXOzaukee, Washington40 min
Apr 12, 9:54 PM CDTSpecial Weather StatementMKXDodge, Green Lake51 min
Apr 12, 9:56 PM CDTSpecial Marine WarningMKX94 min
Apr 12, 9:56 PM CDTSpecial Weather StatementMKXSheboygan19 min
Apr 12, 10:05 PM CDTSevere Thunderstorm WarningMKXOzaukee, Washington55 min
Apr 12, 10:11 PM CDTSpecial Weather StatementMKXSauk64 min
Apr 12, 10:22 PM CDTSevere Thunderstorm WarningMKXSauk38 min
Apr 12, 10:29 PM CDTSevere Thunderstorm WarningMKXColumbia46 min
Apr 12, 10:32 PM CDTAreal Flood AdvisoryMKXColumbia, Dane, Iowa, Sauk3 hr
Apr 12, 10:37 PM CDTAreal Flood AdvisoryMKXOzaukee, Washington3 hr
Apr 12, 10:41 PM CDTSpecial Weather StatementMKXSheboygan34 min
Apr 12, 11:00 PM CDTSpecial Weather StatementMKXSauk30 min
Apr 12, 11:10 PM CDTFlash Flood WarningMKXColumbia, Iowa, Sauk3 hr
Apr 12, 11:17 PM CDTAreal Flood AdvisoryMKXDodge3 hr
Apr 12, 11:20 PM CDTSpecial Weather StatementMKXOzaukee25 min
Apr 12, 11:28 PM CDTSpecial Marine WarningMKX92 min
Apr 12, 11:52 PM CDTSpecial Weather StatementMKXDodge38 min
Apr 13, 12:02 AM CDTSevere Thunderstorm WarningMKXColumbia, Dane, Dodge43 min
Apr 13, 12:21 AM CDTSpecial Weather StatementMKXIowa, Lafayette39 min
Apr 13, 1:03 AM CDTSpecial Weather StatementMKXWashington42 min
Apr 13, 1:19 AM CDTSpecial Weather StatementMKXDodge26 min
Apr 13, 1:29 AM CDTSpecial Weather StatementMKXDodge31 min
Apr 13, 1:34 AM CDTSpecial Weather StatementMKXWashington26 min
Apr 13, 2:03 AM CDTSpecial Weather StatementMKXOzaukee27 min
Apr 13, 2:20 AM CDTSpecial Weather StatementMKXKenosha, Walworth55 min
Apr 13, 2:47 AM CDTSpecial Weather StatementMKXKenosha, Milwaukee, Racine, Walworth43 min
Apr 13, 2:51 AM CDTSpecial Marine WarningMKX84 min
Apr 13, 3:09 AM CDTSmall Craft AdvisoryMKX25 hr
Apr 13, 3:25 AM CDTFlood WatchMKXColumbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more24 hr
Apr 13, 3:30 AM CDTSpecial Weather StatementMKXKenosha, Milwaukee, Racine15 min
Apr 13, 10:55 AM CDTRiver Flood WarningMKXKenosha6 days
Apr 13, 10:55 AM CDTRiver Flood WarningMKXOzaukee5 days
Apr 13, 10:55 AM CDTRiver Flood WarningMKXMilwaukee56 hr
Apr 13, 10:55 AM CDTRiver Flood WarningMKXRacine3 days
Apr 13, 10:55 AM CDTRiver Flood WarningMKXSheboygan67 hr
Apr 13, 12:17 PM CDTMarine Dense Fog AdvisoryMKX8 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.